Daily

What medications can cause ocular migraines?

6 Medications That Can Make a Migraine Worse

  • Proton Pump Inhibitors (PPIs)
  • Nasal Steroids and Decongestants
  • Oral Contraceptives
  • Hormone Replacement Therapy
  • Conclusion

What does it mean to have ocular migraine? Visual impairments associated with migraine can happen with or without a headache. “Ocular Migraine” is a term that has been used to refer to a number of migraine subtypes that are characterized by a variety of visual disturbances including visual loss, blind spots, zig-zag lines, or seeing stars.

Are there any systemic drugs that cause ocular side effects? While this article does not include an exhaustive list, common systemic medications that cause ocular side effects include: bisphosphonates; cyclosporine and tacrolimus; minocycline; hydroxychloroquine; ethambutol; topiramate; tamsulosin; amiodarone; anticholinergics; erectile dysfunction drugs; blood pressure medications; and some herbal

Are there any medications that can make a migraine worse? 6 Medications That Can Make a Migraine Worse Selective Serotonin Reuptake Inhibitor (SSRI) Antidepressants Proton Pump Inhibitors (PPIs) Nasal Steroids and Decongestants Oral Contraceptives Hormone Replacement Therapy Opioid-Induced Hyperalgesia and Medication Overuse Headaches Conclusion

Can a caffeine trigger cause ocular migraines? Although dietary triggers — such as caffeine, alcohol, and artificial sweeteners — can cause other types of migraines, they seem less likely to trigger ocular migraines. If other treatments don’t work and you have four or more migraine days a month, your doctor may suggest preventive medicines.

What can happen if you have ocular migraines?

What can happen if you have ocular migraines? An ocular migraine can cause vision loss or blindness in one eye for a short time — less than an hour. This happens before or along with a migraine headache. It’s rare. Some research suggests that in many cases, the symptoms are due to other problems.

What do you need to know about ocular migraines? An ocular migraine, also called a retinal migraine, is a temporary visual disturbance in one of your eyes. You may have partial or complete blindness. You may see bright or flashing lights. These symptoms can last from a few seconds to 1 hour. You may have a migraine headache during or after the visual symptoms.

How often do you get ocular migraines? One in every 200 migraine patients experiences ocular or retinal migraines that can significantly affect their vision. These attacks are often preceded by aura, which typically affects both eyes. Patients might see spots, patterns or flashes of light before a headache develops, and symptoms range from light sensitivity to temporary vision loss.

What medications can you use to treat ocular migraines? These include anti-spasmodic drugs such as Topamax, tricyclic antidepressants, and beta-blockers such as propranolol , all of which can be used to treat ocular migraines too. Finding the correct combination of drugs is challenging, however, and many patients find the medications ineffective.